CSN Login
Members Online: 3

You are here

Sore toe and Erbitux

PhillieG's picture
PhillieG
Posts: 4906
Joined: May 2005

Hi Everyone,
Hope everyone had a great Christmas/Holiday/Whatever. Has anyone had trouble with the Erbitux making their toes sore? I have the usual rash (which isn't too bad anymore) and the cramping from the CPT 11, but lately my big toe is very sore on the side by the nail and just putting socks and shoes on is a killer. The chemo nurse said it's not uncommon, I was wondering if anyone else has this problem and what they did to remedy it
Thanks
Phil

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

I am also taking Erbitux. I am so sick of this rash, it is truly relentless!! I am taking two different antibiotics, one topical and one oral, three times daily and the rash persists. I have heard that the presense of the rash means the drug is effective, so there must be some intense cancer ***-whipping going on somewhere in my body. Anyway, I haven't had problems with my toes, but I often get hangnails on my fingers (much more often than I have ever gotten them in the past) and I have wondered if that is related to Erbitux (which is the only drug that I am taking lately). I also, for the past month, have had a slight numbness in my fingertips and toes. One might think that is an Oxaliplatin side effect, but it's been a long time since I've had Oxaliplatin (since the summer, really). Finally, sometimes the skin on my fingertips and/or knuckles gets really dry and cracks open. It's kind of like little paper cuts. The best treatment I have tried for the little cuts is Neutrogena Hand Cream. This works wonders!

Does any of this sound like what you have experienced? Again, Erbitux is the only drug that I have been taking for the past six weeks so I don't think these problems are related to any other drugs.

Rodney

PhillieG's picture
PhillieG
Posts: 4906
Joined: May 2005

Hi Rodney,
It sounds all the same. I've been on Erbitux for 24 weeks, my rash has gotten much better on my face and torso, but it's on my legs and even that isn't too bad. Much of the hair on my arms broke off, as it did on my legs too. I still have it on my head though (I've had 48 chemos all together) The Erbitux is working well for me, most of my lung mets are totally gone. I do have the split finger stuff happening, which sucks because I like to play guitar and it hurts like hell sometimes. I use Burt's Bees beeswax handcreme and that is good. I still have numbness from the Oxaliplatin, but lately I'm gettting the toe thing. It's kind of like a hangnail I guess. It's getting worse and is not a lot of fun. I hope you don't get the toe thing, I know we all have different reactions to these drugs. Thanks for your info.
Have a healthy New Year!

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Hi again.

I had an Erbitux infusion this morning, and tonight I am noticing that the finger and toe numbness is more intense than it has been in several days. So, although I haven't seem numbness listed as a side effect of Erbitux, I think it must be (at least with me).

Rodney

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Phil,

I haven't taken Erbitux yet, but I know Jana is on Erbitux and she said she uses Aquaphor (purchased from the baby isle of the drug store) to put on her face and other area affected with the rash. I have been on Xeloda for a year and my doctor recommended Aquaphor for the dry awful skin from my drug. Just a thought.

Best of luck.

Kerry

SKEESH
Posts: 4
Joined: Sep 2004

I had the same problem. I visited a podiatrist who said I had ingrown toenails. I am sure it was from the chemo but the doc wasn't so sure. Anyway, he snipped a bit and made the problem go away. My onc recommended the podiatrist.

Subscribe to Comments for "Sore toe and Erbitux"